Alert archive / North Dakota / Blizzard Warnings in 2026

Blizzard Warning 3, NWS Grand Forks, ND

March 12, 20264 counties in North Dakota; Kittson County, Marshall County, Polk County, Minnesota

NWS Grand Forks, ND issued this blizzard warning at Mar 12, 2026, 10:34 AM CDT for 4 counties in North Dakota; Kittson County, Marshall County, Polk County, Minnesota. It took effect at Mar 12, 2026, 1:00 PM CDT. It was in force for 13 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 12, 2026, 10:34 AM CDT (15:34 UTC)
In effect from
Mar 12, 2026, 1:00 PM CDT
Expired
Mar 13, 2026, 2:08 AM CDT
In force
13 hr
Issued by
NWS Grand Forks, ND

Counties Kittson County, MN, Marshall County, MN, Polk County, MN, Cavalier County, ND, Grand Forks County, ND, Pembina County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 96 km from the middle of the area, began a volume at 15:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 12, 6:53 PM CDTSNOW 4.58 Se Walhalla, NDMeasured between 4.25 and 4.5 inches. Still snowing at the time of measurement.
Mar 13, 1:00 AM CDTSNOW 5.71 Nnw Grand Forks, NDStorm Total Snowfall. CO-OP Observer station GRFN8 Grand Forks ND (NWS).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 3.6 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2026-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2026-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1427 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

166 
WWUS43 KFGF 121534
WSWFGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Forks ND
1034 AM CDT Thu Mar 12 2026

MNZ004-NDZ008-122345-
/O.UPG.KFGF.WS.W.0002.260312T1800Z-260313T1200Z/
/O.NEW.KFGF.BZ.W.0003.260312T1800Z-260313T1200Z/
Kittson-Pembina-
Including the cities of Hallock, Cavalier, and Drayton
1034 AM CDT Thu Mar 12 2026

...BLIZZARD WARNING IN EFFECT UNTIL 7 AM CDT FRIDAY...

* WHAT...Blizzard conditions expected. Total snow accumulations 
  between 1 and 6 inches. Winds gusting as high as 60 mph.

* WHERE...In Minnesota, Kittson County. In North Dakota, Pembina 
  County.

* WHEN...Until 7 AM CDT Friday.

* IMPACTS...Travel will be very difficult. Whiteout conditions will 
  make travel extremely dangerous or impossible. The hazardous 
  conditions will impact the Thursday evening and Friday morning 
  commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must travel, 
have a winter survival kit with you. If you get stranded, stay with 
your vehicle. The latest road conditions for the state you are 
calling from can be obtained by calling 5 1 1.

&&

$$

MNZ001-007-NDZ007-016-027-054-122345-
/O.UPG.KFGF.WW.Y.0021.260312T1800Z-260313T1200Z/
/O.NEW.KFGF.BZ.W.0003.260312T1800Z-260313T1200Z/
West Polk-West Marshall-Cavalier-Eastern Walsh-Grand Forks-
Western Walsh-
Including the cities of Warren, Grafton, Lankin, Grand Forks,
Langdon, East Grand Forks, and Crookston
1034 AM CDT Thu Mar 12 2026

...BLIZZARD WARNING IN EFFECT UNTIL 7 AM CDT FRIDAY...

* WHAT...Blizzard conditions expected. Total snow accumulations up 
  to 3 inches. Winds gusting as high as 55 mph.

* WHERE...Portions of northwest Minnesota and northeast North Dakota.

* WHEN...Until 7 AM CDT Friday.

* IMPACTS...Plan on slippery road conditions. Ground blizzards 
  create whiteout conditions that make travel extremely dangerous or 
  impossible. The hazardous conditions could impact the Thursday 
  evening and Friday morning commutes. Strong winds could cause tree 
  damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must travel, 
have a winter survival kit with you. If you get stranded, stay with 
your vehicle. The latest road conditions for the state you are 
calling from can be obtained by calling 5 1 1.

&&

$$

MNZ013>015-122345-
/O.UPG.KFGF.WW.Y.0021.260312T1800Z-260313T1200Z/
/O.EXA.KFGF.WS.W.0002.260312T1800Z-260313T1200Z/
Pennington-Red Lake-East Polk-
Including the cities of Fosston, Red Lake Falls, and Thief River
Falls
1034 AM CDT Thu Mar 12 2026

...WINTER STORM WARNING IN EFFECT UNTIL 7 AM CDT FRIDAY...

* WHAT...Heavy snow and areas of blowing snow expected. Total snow 
  accumulations between 2 and 6 inches. Winds gusting as high as 50 
  mph.

* WHERE...East Polk, Pennington, and Red Lake Counties.

* WHEN...Until 7 AM CDT Friday.

* IMPACTS...Plan on slippery road conditions. Blowing snow will lead 
  to areas of quick and sudden reductions to visibility, making 
  travel difficult, especially in rural areas that are prone to 
  blowing snow. The hazardous conditions will impact the Thursday 
  evening and Friday morning commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

NDZ006-014-015-026-122345-
/O.UPG.KFGF.WW.Y.0021.260312T1800Z-260313T1200Z/
/O.EXA.KFGF.WS.W.0002.260312T1800Z-260313T1200Z/
Towner-Benson-Ramsey-Nelson-
Including the cities of Cando, Michigan, Leeds, and Devils Lake
1034 AM CDT Thu Mar 12 2026

...WINTER STORM WARNING IN EFFECT UNTIL 7 AM CDT FRIDAY...

* WHAT...Heavy snow and patchy blowing snow expected. Total snow 
  accumulations up to one inch. Winds gusting as high as 60 mph.

* WHERE...Benson, Nelson, Ramsey, and Towner Counties.

* WHEN...Until 7 AM CDT Friday.

* IMPACTS...Plan on slippery road conditions. Mainly drifting snow 
  is expected, but in areas prone to blowing snow, the snow may be 
  lofted and briefly reduce visibility. The hazardous conditions 
  could impact the Thursday evening and Friday morning commutes. 
  Strong winds could cause tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

MNZ005-008-122345-
/O.CON.KFGF.WS.W.0002.260312T1800Z-260313T1200Z/
Roseau-East Marshall-
Including the cities of Roseau, Newfolden, and Middle River
1034 AM CDT Thu Mar 12 2026

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY...

* WHAT...Heavy snow and widespread blowing snow expected. Total snow 
  accumulations between 4 and 7 inches. Winds gusting as high as 50 
  mph.

* WHERE...East Marshall and Roseau Counties.

* WHEN...Until 7 AM CDT Friday.

* IMPACTS...Travel will be very difficult. Falling and blowing snow, 
  frequently reducing visibility below a half mile, will make travel 
  dangerous, especially in open country. The hazardous conditions 
  will impact the Thursday evening and Friday morning commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

MNZ006-009-016-017-122345-
/O.CON.KFGF.WS.W.0002.260312T1800Z-260313T1800Z/
Lake Of The Woods-North Beltrami-North Clearwater-South Beltrami-
Including the cities of Bagley, Red Lake, Baudette, and Bemidji
1034 AM CDT Thu Mar 12 2026

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM CDT FRIDAY...

* WHAT...Heavy snow and widespread blowing snow expected. Total snow 
  accumulations between 3 and 9 inches. Winds gusting as high as 45 
  mph.

* WHERE...Lake Of The Woods, North Beltrami, South Beltrami, and 
  North Clearwater Counties.

* WHEN...Until 1 PM CDT Friday.

* IMPACTS...Plan on slippery road conditions. Blowing snow will lead 
  to areas of quick and sudden reductions to visibility, making 
  travel difficult, especially in rural areas that are prone to 
  blowing snow. The hazardous conditions will impact the Thursday 
  evening and Friday morning commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

Persons should consider delaying all travel. If travel is absolutely 
necessary, drive with extreme caution. Consider taking a winter 
storm kit along with you, including such items as tire chains, 
booster cables, flashlight, shovel, blankets and extra clothing. 
Also take water, a first aid kit, and anything else that would help 
you survive in case you become stranded.

&&

$$

MNZ022>024-028-122345-
/O.CON.KFGF.WW.Y.0021.260312T1800Z-260313T1200Z/
Mahnomen-South Clearwater-Hubbard-East Becker-
Including the cities of Lake Itasca, Two Inlets, Mahnomen, and
Park Rapids
1034 AM CDT Thu Mar 12 2026

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY...

* WHAT...Snow and areas of blowing snow expected. Total snow 
  accumulations between 1 and 3 inches. Winds gusting as high as 55 
  mph.

* WHERE...Hubbard, East Becker, Mahnomen, and South Clearwater 
  Counties.

* WHEN...Until 7 AM CDT Friday.

* IMPACTS...Plan on slippery road conditions. Blowing snow will lead 
  to areas of quick and sudden reductions to visibility, making 
  travel difficult, especially in rural areas that are prone to 
  blowing snow. The hazardous conditions will impact the Thursday 
  evening and Friday morning commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

Perroux
2 follow-up statements
857 
WWUS43 KFGF 130116
WSWFGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Forks ND
816 PM CDT Thu Mar 12 2026

MNZ001-004-007-NDZ007-008-016-027-054-130930-
/O.CON.KFGF.BZ.W.0003.000000T0000Z-260313T1200Z/
West Polk-Kittson-West Marshall-Cavalier-Pembina-Eastern Walsh-
Grand Forks-Western Walsh-
Including the cities of East Grand Forks, Drayton, Hallock,
Grafton, Lankin, Grand Forks, Crookston, Langdon, Cavalier, and
Warren
816 PM CDT Thu Mar 12 2026

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY...

* WHAT...Blizzard conditions. Additional snow accumulations up to 
  three inches. Winds gusting as high as 55 mph.

* WHERE...Portions of northwest Minnesota and northeast North Dakota.

* WHEN...Until 7 AM CDT Friday.

* IMPACTS...Travel will be very difficult. Whiteout conditions will 
  make travel extremely dangerous or impossible especially in open 
  country. The hazardous conditions will impact the Thursday evening 
  and Friday morning
  commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must travel, 
have a winter survival kit with you. If you get stranded, stay with 
your vehicle. The latest road conditions for the state you are 
calling from can be obtained by calling 5 1 1.

&&

$$

MNZ005-008-013>015-130930-
/O.CON.KFGF.WS.W.0002.000000T0000Z-260313T1200Z/
Roseau-East Marshall-Pennington-Red Lake-East Polk-
Including the cities of Red Lake Falls, Fosston, Middle River,
Roseau, Thief River Falls, and Newfolden
816 PM CDT Thu Mar 12 2026

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY...

* WHAT...Heavy snow and areas of blowing snow. Total snow 
  accumulations between 4 and 7 inches. Winds gusting as high as 50
  mph.

* WHERE...East Marshall, East Polk, Pennington, Red Lake, and Roseau 
  Counties.

* WHEN...Until 7 AM CDT Friday.

* IMPACTS...Plan on slippery road conditions. Falling and blowing 
  snow will lead to areas of quick and sudden reductions to 
  visibility, making travel difficult, especially in rural areas 
  that are prone to blowing snow. The hazardous conditions could 
  impact the Friday morning commute. Gusty winds could bring down 
  tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

MNZ006-009-016-017-130930-
/O.CON.KFGF.WS.W.0002.000000T0000Z-260313T1800Z/
Lake Of The Woods-North Beltrami-North Clearwater-South Beltrami-
Including the cities of Bemidji, Bagley, Red Lake, and Baudette
816 PM CDT Thu Mar 12 2026

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM CDT FRIDAY...

* WHAT...Heavy snow and patchy blowing snow expected. Total snow 
  accumulations between 4 and 8 inches. Winds gusting as high as 45 
  mph.

* WHERE...Lake Of The Woods, North Beltrami, South Beltrami, and 
  North Clearwater Counties.

* WHEN...Until 1 PM CDT Friday.

* IMPACTS...Plan on slippery road conditions. Blowing snow will lead 
  to areas of quick and sudden reductions to visibility, making 
  travel difficult, especially in rural areas that are prone to 
  blowing snow. The hazardous conditions will impact the Thursday 
  evening and Friday morning commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

Persons should consider delaying all travel. If travel is absolutely 
necessary, drive with extreme caution. Consider taking a winter 
storm kit along with you, including such items as tire chains, 
booster cables, flashlight, shovel, blankets and extra clothing. 
Also take water, a first aid kit, and anything else that would help 
you survive in case you become stranded.

&&

$$

NDZ006-014-015-026-130930-
/O.CON.KFGF.WS.W.0002.000000T0000Z-260313T1200Z/
Towner-Benson-Ramsey-Nelson-
Including the cities of Michigan, Cando, Leeds, and Devils Lake
816 PM CDT Thu Mar 12 2026

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY...

* WHAT...Heavy snow and areas of blowing snow expected. Total snow 
  accumulations up to two and six inches. Winds gusting as high as 
  55 mph.

* WHERE...Benson, Nelson, Ramsey, and Towner Counties.

* WHEN...Until 7 AM CDT Friday.

* IMPACTS...Plan on slippery road conditions. Blowing snow will lead 
  to areas of quick and sudden reductions to visibility, making 
  travel difficult, especially in rural areas that are prone to 
  blowing snow. The hazardous conditions will impact the Thursday 
  evening and Friday morning commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

MNZ022>024-028-130930-
/O.CON.KFGF.WW.Y.0021.000000T0000Z-260313T1200Z/
Mahnomen-South Clearwater-Hubbard-East Becker-
Including the cities of Park Rapids, Mahnomen, Lake Itasca, and
Two Inlets
816 PM CDT Thu Mar 12 2026

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY...

* WHAT...Snow and areas of blowing snow expected. Total snow 
  accumulations between 1 and 3 inches. Winds gusting as high as 55 
  mph.

* WHERE...Hubbard, East Becker, Mahnomen, and South Clearwater 
  Counties.

* WHEN...Until 7 AM CDT Friday.

* IMPACTS...Plan on slippery road conditions. Blowing snow will lead 
  to areas of quick and sudden reductions to visibility, making 
  travel difficult, especially in rural areas that are prone to 
  blowing snow. The hazardous conditions will impact the Thursday 
  evening and Friday morning commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

DJR
120 
WWUS43 KFGF 130708
WSWFGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Forks ND
208 AM CDT Fri Mar 13 2026

MNZ001-004-007-NDZ007-008-016-027-054-130815-
/O.CAN.KFGF.BZ.W.0003.000000T0000Z-260313T1200Z/
West Polk-Kittson-West Marshall-Cavalier-Pembina-Eastern Walsh-
Grand Forks-Western Walsh-
Including the cities of Drayton, Lankin, Grand Forks, Hallock,
East Grand Forks, Cavalier, Warren, Crookston, Grafton, and
Langdon
208 AM CDT Fri Mar 13 2026

...BLIZZARD WARNING IS CANCELLED...

$$

MNZ005-008-013>015-NDZ006-014-015-026-130815-
/O.CAN.KFGF.WS.W.0002.000000T0000Z-260313T1200Z/
Roseau-East Marshall-Pennington-Red Lake-East Polk-Towner-Benson-
Ramsey-Nelson-
Including the cities of Roseau, Michigan, Cando, Devils Lake,
Thief River Falls, Red Lake Falls, Middle River, Fosston, Leeds,
and Newfolden
208 AM CDT Fri Mar 13 2026

...WINTER STORM WARNING IS CANCELLED...

$$

MNZ006-009-016-017-130815-
/O.CAN.KFGF.WS.W.0002.000000T0000Z-260313T1800Z/
Lake Of The Woods-North Beltrami-North Clearwater-South Beltrami-
Including the cities of Bagley, Baudette, Bemidji, and Red Lake
208 AM CDT Fri Mar 13 2026

...WINTER STORM WARNING IS CANCELLED...

$$

MNZ022>024-028-131200-
/O.CON.KFGF.WW.Y.0021.000000T0000Z-260313T1200Z/
Mahnomen-South Clearwater-Hubbard-East Becker-
Including the cities of Lake Itasca, Park Rapids, Mahnomen, and
Two Inlets
208 AM CDT Fri Mar 13 2026

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS 
MORNING...

* WHAT...Light snow and patchy blowing snow. Additional snow 
  accumulations up to one inch. Winds gusting as high as 35 mph.

* WHERE...Hubbard, East Becker, Mahnomen, and South Clearwater 
  Counties.

* WHEN...Until 7 AM CDT this morning.

* IMPACTS...Plan on slippery road conditions. Mainly drifting snow 
  is expected, but in areas prone to blowing snow, the snow may be 
  lofted and briefly reduce visibility. The hazardous conditions 
  could impact the Friday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

Riddle

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this blizzard warning went out at Mar 12, 6:58 AM CDT, 3 hours 36 minutes earlier. Its key messages:

  • Strong low pressure will track thru the area this afternoon and evening. A band of snow will occur, heaviest just north of the low track. Locally 4 to 8 inch snowfall near the Minnesota and Manitoba border.
  • Gusty winds of at least 50 mph will impact the area Thursday evening into early Friday morning. There is a 50 percent chance for blizzard conditions, especially the northern Red River Valley and parts of northwest Minnesota.
  • Another system moves through the Northern Plains this weekend, bringing accumulating snow to areas near the South Dakota border. At this time, there is a 30 percent chance for Advisory impacts for far southeast North Dakota and parts of west central Minnesota.
Area forecast discussion, Mar 12, 6:58 AM CDT, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
658 AM CDT Thu Mar 12 2026

.KEY MESSAGES...

- Strong low pressure will track thru the area this afternoon
  and evening. A band of snow will occur, heaviest just north of
  the low track. Locally 4 to 8 inch snowfall near the Minnesota
  and Manitoba border.

- Gusty winds of at least 50 mph will impact the
  area Thursday evening into early Friday morning. There is a
  50 percent chance for blizzard conditions, especially the
  northern Red River Valley and parts of northwest Minnesota.

- Another system moves through the Northern Plains this weekend,
  bringing accumulating snow to areas near the South Dakota
  border. At this time, there is a 30 percent chance for
  Advisory impacts for far southeast North Dakota and parts of
  west central Minnesota.

&&

.UPDATE...
Issued at 650 AM CDT Thu Mar 12 2026

Updated key messages

UPDATE Issued at 640 AM CDT Thu Mar 12 2026

During the overnight not much change in the forecast messaging.
Converted most of the winter storm watch area to advisory,
except Pembina to Roseau which did warnings. The interesting
part about today will be watching current weather and pressure
fall fields to see if the global models are handling low better
vs HRRR, RAP and the national model blend. Global models have
low farther south toward Fargo by 00z Fri vs NBM, HRRR, RAP have
low just north of Grand Forks. This will make a difference in
snowfall and south extent of it.  Plus wind impacts.

&&

.DISCUSSION...
Issued at 200 PM CDT Wed Mar 11 2026

...Synopsis...

Northwest H5 flow continues today across the Northern Plains and
Upper Midwest. Shortwave ridging begins to build into the area later
tonight through Thursday. Precipitation chances will increase
Thursday morning as warm air advection brings additional moisture
into central and eastern North Dakota. Precip is likely to begin as
snow, then transition to a wintry mix as warm air continues to fill
into the area through the early afternoon. South winds will shift to
the northwest later in the afternoon, with gusts potentially
exceeding 50 mph. Blowing snow and low visibility are expected, with
the best chances across the northern Red River Valley and far
northwest Minnesota. Much colder air fills into the area Thursday
night into Friday, with highs on Friday in the teens to mid 20s.
Zonal flow prevails late Friday into Saturday ahead of our next
system. An Arctic cold front brings another chance for snow late
Saturday night into Sunday, with another surge of much colder air
working into the Northern Plains. Low temperatures Monday morning
are expected to fall into the single digits above zero to the teens
below zero.

...Snow and Gusty Winds Thursday into Friday Morning...

There is still a bit of uncertainty surrounding our next storm
system. The solutions are clustering around two potential scenarios,
one of which favors mesoscale solutions, and the other favoring
synoptic. With the mesoscale cluster, heavier snow remains further
north, with more widespread gusty winds across areas will less snow.
This would bring fewer blowing snow impacts to eastern North Dakota,
but with higher wind gusts that could approach 50-60 mph. The
synoptic solution brings the heavier snow further south into the
northern Red River Valley and much of northwest Minnesota. Winds
with this scenario would be lower, but still high enough to justify
a mention of blowing snow. There is some common ground between both
scenarios, which favors potential blizzard conditions for the
northern Red River Valley and far northwest Minnesota. At this time,
there is about a 50 percent chance for blizzard conditions. Snowfall
totals will vary greatly along a sharp gradient, with as little as 2
inches along a line from the Devils Lake Basin to Park Rapids, and 3
to 8 inches for areas north and east of this line. Areas in
southeast North Dakota and west central Minnesota will see little to
no snow accumulations.

...Another Winter System Possible this Weekend...

A strong, Arctic front will bring another chance for accumulating
snow late Saturday into Sunday. At this time, there are still some
differences in the potential track, with several solutions favoring
southeast North Dakota and west central Minnesota. There is a 30
percent chance of Advisory level impacts Saturday night through
midday Sunday.

&&

.AVIATION /12Z TAFS THROUGH 12Z FRIDAY/...
Issued at 640 AM CDT Thu Mar 12 2026

Starting off the day with a general south-southeast wind 10-20
kts. Will need to watch the advance of a band of snow or mixed
rain/snow or just rain depending on temperature as it moves into
E ND and the RRV midday and afternoon and into MN late aftn/eve.
Big challenges await for winds late today and tonight as
position of surface low will greatly affect wind direction and
speed at each TAF site as it progresses east. Wind fields are
very strong with this with indications of wind gusts 50 kts into
Fargo and 35-45 kts other locations, except BJI this evening.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Winter Weather Advisory from 1 PM this afternoon to 7 AM CDT
     Friday for NDZ006-007-014>016-026-027-054.
     High Wind Warning from 7 PM this evening to 7 AM CDT Friday
     for NDZ029-030-039-053.
     Winter Storm Warning from 1 PM this afternoon to 7 AM CDT
     Friday for NDZ008.
     High Wind Warning from 1 PM this afternoon to 7 AM CDT Friday
     for NDZ024-028-038-049-052.
MN...Winter Weather Advisory from 1 PM this afternoon to 7 AM CDT
     Friday for MNZ001-007-013>015-022>024-028.
     High Wind Warning from 7 PM this evening to 7 AM CDT Friday
     for MNZ002-003-027-029>032-040.
     Winter Storm Warning from 1 PM this afternoon to 7 AM CDT
     Friday for MNZ004-005-008.
     Winter Storm Warning from 1 PM this afternoon to 1 PM CDT
     Friday for MNZ006-009-016-017.

&&

UPDATE...Riddle
DISCUSSION...Lynch/Riddle
AVIATION...Riddle
Hazardous weather outlook, Mar 12, 7:01 AM CDT, 3 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
701 AM CDT Thu Mar 12 2026

MNZ001-004>009-013>017-022>024-028-NDZ006>008-014>016-026-027-054-
131215-
West Polk-Kittson-Roseau-Lake Of The Woods-West Marshall-
East Marshall-North Beltrami-Pennington-Red Lake-East Polk-
North Clearwater-South Beltrami-Mahnomen-South Clearwater-Hubbard-
East Becker-Towner-Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-
Nelson-Grand Forks-Western Walsh-
701 AM CDT Thu Mar 12 2026

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...Today and Tonight

Strong low pressure will track thru the area this afternoonand
evening. A band of snow will occur, heaviest just north of the low
track. Locally 4 to 8 inch snowfall near the Minnesota and
Manitoba border.

Gusty winds of at least 50 mph will impact the area Thursday
evening into early Friday morning. There is a 50 percent chance
for blizzard conditions, especially the northern Red River Valley
and parts of northwest Minnesota.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today.

MNZ002-003-027-029>032-040-NDZ024-028>030-038-039-049-052-053-
131215-
Norman-Clay-West Becker-Wilkin-West Otter Tail-East Otter Tail-
Wadena-Grant-Eddy-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-
Richland-
701 AM CDT Thu Mar 12 2026

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...Today and Tonight

Wind gusts to 60 mph possible late this afternoon and tonight.
Chance for light snow tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Another system moves through the Northern Plains this weekend,
bringing accumulating snow to areas near the South Dakota border.
At this time, there is a 30 percent chance for Advisory impacts
for far southeast North Dakota and parts of west central
Minnesota.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today.

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 4:04 AM CDTWinter Weather AdvisoryFGFCass, Grand Forks, Richland, Walsh31 min
Mar 12, 4:35 AM CDTWinter Weather AdvisoryFGFBenson, Cavalier, Grand Forks, Nelson, Pembina, Ramsey and 4 more26 hr

Nearby

Blizzard Warnings in North Dakota, 2026Blizzard Warnings in Minnesota, 2026Every blizzard warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.